am I undermedicated or over medicated! confussed and feeln bad

Hi

I have Hashis and have been trialing change in ,medication due to symptoms of Bad muscle weakness, sleep difficulty, braing fog, anxiety, outbreaks of spots,very dry eyes, throat, headaches,pulsating thyroid that have gradualy got worse.

I have been on 100mg for years, had op to remove parathyroids and part of thyroid june 2012,

Thyroid last tested Jan TSH 0.03 FT4 18 no action

Stayed on same dosage til feb this year as symptoms still very aparent. Changed to 75g for 2 months and felt quite un well, so agreed with GP to go back up to 100mg, was on this for month then went to Gp had thyroid function test a few days ago as heightend above symptoms leaving me feeln really bad.

Thyroid test results 10 May asked GP to print out,

Says Abnormal

TSH 0.03 ( 0.4-4)

FT4 21 (12-22)

Dont understand why it says abnormal FT4 as within the given range,( Although I do feel bad.)

I'm not sure if Ive been on 100mg for long enough,( 1 month) and GP says im over medicated and need to reduce the dosage again to 75mg and Im really not sure what to do as I didnt feel any better last time it was reduced and want to be sure before I start to reduce meds, as symptoms are also similar to undermedication. Can anyone help me please, as I dont know what to do!

Thanks Corinne

6 Replies

oldestnewest
  • Is you pulse rapid? Do you have diarrhea? What about tremor? Try taking your morning temp before you get out of bed. If it's low there's a good chance you're still under.

  • Hi Helcaster,

    I havent got diarrhea if anything im more constipated, no tremor, will try taking temp in morning will need to get new thermometer first! thanks for your help.:)

    Corinne

  • Hi Corinne, sometimes it's hard to tell. I shouldn't take much notice of the bloods although your doctor will. I've been suppressed for over a year and still getting examined regularly and have low temp and ok pulse. It is possible to feel hypo on those results and your bloods should never be looked at in isolation. Usually your symptoms aren't given much weight so you have to be quite assertive!

  • Hi Helcaster,

    Thanks, I think I will stand my ground and go back to docs, will do temp first though. :)

    Corinne

  • It may be the fillers/binders in the medication which is making you feel so unwell. Levothyroxine did reduce the TSH but made me feel far worse with more symptoms. It was only when T3 was added that I began to feel an improvement and then went onto T3 alone. Many GP's will not add 10mcg T3 and reducing T4 by 50mcg.

    Amazon have a booklet which may help you/your GP.

    amazon.co.uk/gp/search/ref=...

  • Hi Shaws,

    Thats interesting didnt really think about fillers in meds before, I will checdk out this book thanks.

    Corinne

You may also like...